MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT XL VASCULAR STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT XL VASCULAR STENT SYSTEM
Model Number EX061703CS
Medical Device Problem Codes Material Torqued (2980); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that one year post implantation of the vascular stent in the distal sfa, an x-ray image demonstrated the stent to be twisted at the level of approximal 12 cm (complete stent length = 17 cm).As reported, the lesion was occluded 100 % and pta was performed for patient treatment.The blood flow is still present before and after the twisted area.There was no reported patient injury.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.No sample was returned.On the basis of the evaluation of the images provided, the reported stent twisting could be confirmed.The images document an hourglass-shaped deformation proximal to the knee which was identified as stent twisting.Potential contributing factors to the reported event have been evaluated.Previous investigations of similar complaints have been reviewed.A twisting of this kind of stent may be caused by interactions of various use-related and anatomical factors with the given stent design.Also various physical forces including individual patient factors may contribute to a twisting of a stent in this region.In this case, the lesion had been pre-dilated and no difficulty occurred during use of the device.On the basis of the information available and the evaluation of the images provided, a definite root cause for the reported event could not be determined.The ifu supplied with this device sufficiently describes the correct stent placement procedure.Also the ifu states that pre-dilation of the lesion should be performed by using standard techniques and post stent expansion with a pta catheter is recommended.
 
Event or Problem Description
It was reported that one year post implantation of the vascular stent in the distal sfa, the stent was found to be twisted on x-ray imaging.As reported, the blood flow is still present up to and behind the twisted area.No additional intervention was performed.There was no reported patient injury.

Brand Name
LIFESTENT XL VASCULAR STENT SYSTEM
Common Device Name
VASCULAR STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key6489300
Report Number9681442-2017-00138
Device Sequence Number19133193
Product Code NIP
UDI-Device Identifier04049519000961
UDI-Public(01)04049519000961(17)170717(10)ANZG1914
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/17/2017
Device Model NumberEX061703CS
Device Catalogue NumberEX061703CS
Device Lot NumberANZG1914
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/22/2017
Supplement Date Received by Manufacturer06/07/2017
Initial Report FDA Received Date04/13/2017
Supplement Report FDA Received Date07/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age39 YR